Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Swiss_Guy

Low dose Roaccutane - any experience?

Hi

This is my first post in this forum because I really would be glad if anyone could motivate me a little bit :(

Well I had really severe acne since I was 12 (i'm 22 now). Then in 2001 I started Roaccutane treatment for probably 8 months and after that my skin was great! Really unbelievable. I had probably no pimple for 4 complete years....I was so depressed before I started Roaccutane..I almost thought sometimes about suicide..it's incredible what this disease can do to someone. And then with this clear skin, my life was perfect, and I was so much more self-confident.

But now in August 05, it started coming back a little bit..maybe 2-4 pimples a day. Since then all the fears came back. I am sooooo afraid that it gets worse again. I wouldn't survive that!

So I went to the derm and got differin gel. I used that for 10 weeks now. Skin isn't too bad, just dry as a desert and still 1-2 pimples a day. I'm probably completely overreacting but I am so afraid that it gets worse and that's why a had some kind of nervous breakdown last week. I went to the derm again and he gave me then Roaccutane on a low dose, which means that I take 10mg a day for 2 weeks and than only 2 10mg pills a week.

But I'm still afraid of so many things..will it get better on this low dosis? Will it finally disappear forever? Will the skin get worse before it finally starts getting better?

Has anyone had this low dose treatment once or something similar? What are your experiences? My self-confidence at the moment is really going to zero..I even don't want to go outside anymore :(

There's no point of posting pictures of my skin because you actually don't really see the pimples, there mostly on my neck...

Thanks for your help :angel:

Share this post


Link to post
Share on other sites

Yeah at the moment it's still 10mg per day. Don't know when he wants to swith to 10mg twice a week. But I don't have much acne..but always 1-2 pimples at the moment.

any other experience?

Share this post


Link to post
Share on other sites

i had read regarding a research,consuming a low dose and ultra dose isotretinoin which is at 2.5mg per week..the dose is really helpful if u want to take it as a maintenance theraphy after the first course of the drug.

i had read in the dermatology times newsletter that the dose is suffient if u have mild acne and as a maintenance after the first course of isotretinoin..the recommend dosages are 5mg - 2.5mg per week or 10mg daily for 6month and above.i read that a lot of dermatologist nowaday start to prescribe isotretinoin at low dosage as it to avoid the side effect and it is more elegant..im on isotretinoin at the dose of 20mg daily, i had mild acne but im still at the 4th week,the result is quite ok but not amazing..hope to hear from u soon..

Share this post


Link to post
Share on other sites

I went to the derm again and he gave me then Roaccutane on a low dose, which means that I take 10mg a day for 2 weeks and than only 2 10mg pills a week.

But I'm still afraid of so many things..will it get better on this low dosis? Will it finally disappear forever? Will the skin get worse before it finally starts getting better?

Has anyone had this low dose treatment once or something similar? What are your experiences? My self-confidence at the moment is really going to zero..I even don't want to go outside anymore :(

There's no point of posting pictures of my skin because you actually don't really see the pimples, there mostly on my neck...

Thanks for your help :angel:

20mg a week is about what I took for almost two years. Other than mild dryness, I had no side effects at all. It's such a week dose that I would be surprised if you had any side effects at all.

Why 2 10mg pills and not just 1 20mg pill? The latter would be a cheaper prescription.

When on low dose treatment, they not only do the periodic blood tests as when on full treatment, they will periodically (annually for example) do an x-ray to make sure there are no bony growths developing. It doesn't matter what bone -- my doctor did my left foot, for example. It just has to be the same bone each time for baseline/comparison.

I liked low dose Accutane. My very, very stubborn acne was under control on it. It's systemic too, so ALL my acne (back/chest/anywhere not the face) were under control too, as in non-existent. I did not get boils or break out while on it.

I'm off it for now, since my doc wanted me to take a break from it and also, most importantly, the FDA cracked down and currently not allowing women to do low dose accutane treatment. (I think that rule was made some fucking male shovenist pig, personally, but what can you do...)

Take it with food and quit stressing so much. Stress alone can cause break outs. You need to wear sunscreen now too as you are a bit more sun sensitive on this med.

Share this post


Link to post
Share on other sites

Hi again

Thanks for your feedback you two.

Some more questions especially because you (susan) already had practically the same treatment. Did you get an IB while being on a low dose? And how long did it take until all pimples vanished? And did you get any pimples at all during the treatment or were you completely free all the time?

And I'm soon going on holiday in Egypt...so we'll stay probably quite some time at the beach. Did you have problems with the sun? I'm not really a sunbather..so thats no big deal. But I'm still an outdoor person and therefore hope that the roaccutane isn't a problem if I'm using sunscreen and maybe a hat.

And one last question: It says you should peel your skin while being on roaccutane. Is this also true for the low dose? I started a microdermabrasion treatment some weeks ago and I actually would like to continue this if anyhow possible :rolleyes:

Share this post


Link to post
Share on other sites

Hi again

Thanks for your feedback you two.

Some more questions especially because you (susan) already had practically the same treatment. Did you get an IB while being on a low dose? And how long did it take until all pimples vanished? And did you get any pimples at all during the treatment or were you completely free all the time?

And I'm soon going on holiday in Egypt...so we'll stay probably quite some time at the beach. Did you have problems with the sun? I'm not really a sunbather..so thats no big deal. But I'm still an outdoor person and therefore hope that the roaccutane isn't a problem if I'm using sunscreen and maybe a hat.

And one last question: It says you should peel your skin while being on roaccutane. Is this also true for the low dose? I started a microdermabrasion treatment some weeks ago and I actually would like to continue this if anyhow possible :rolleyes:

(I'm not up on all the anachronyms so you'll have to tell me what IB stands for)

Drink lots of water (when you are in a desert, you get dehydrated easily) and wear sunscreen at all times. On low dose, I didn't burn but I was more sensitive to the sun. I actually tried not to tan (because you shouldn't) my face and I used spf30 but it tanned anyway. At least it didn't burn. So wear a hat. You should be fine.

I've never been told to do a peel anytime on Accutane. In fact, the harsh ones should be avoided. You could scar and cause more damage to your skin. Even retinoids are not a good idea -- my Derm said it's overkill and he's right. I was dry, not overly so, but far too dry for such harsh topical retinoids. Even benzol peroxide was too drying. I did use Neutragena acne face wash with Salicylic Acid, and a toner with glycolic acid, and a light lotion with sunscreen, because the amount of active ingredient in those were pretty weak.

You'll also find that your hair will no longer be oily if it was. It'll be normal to a little on the dry side. Use correct shampoo accordingly to avoid dry scalp.

Have fun on your trip!

Share this post


Link to post
Share on other sites

Sounds great...you're really giving me back confidence. IB = Initial Breakout. Did you have something like this? Because many roaccutane user say they had one. I had one during the first treatment as well..but I hope that I don't have one this time :pray:

Share this post


Link to post
Share on other sites

I only got an initial breakout at the onset of the normal treatment. I did a full course prior to eventually going on low dose. But that IB was mild, mostly of pushing blackheads to the surface. I think they call it purging. I didn't get any IB from the low dose but then I didn't do what you are doing with the first two weeks of a weak daily course. I just started with 20mg twice a week. As time went on, I usually only took 20mg once a week, sometimes not even that.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×